Macroscopic approach to multichannel disordered conductors

Mello, P. A. ; Pereyra, P. ; Kumar, N. (1988) Macroscopic approach to multichannel disordered conductors Annals of Physics, 181 (2). pp. 290-317. ISSN 0003-4916

Full text not available from this repository.

Official URL:

Related URL:


We present a theory of multichannel disordered conductors by directly studying the statistical distribution of the transfer matrix for the full system. The theory is based on the general properties of the scattering system: flux conservation, time-reversal invariance, and the appropriate combination requirement when two wires are put together. The distribution associated with systems of very small length is then selected on the basis of a maximum-entropy criterion; a fixed value is assumed for the diffusion coefficient that characterizes the evolution of the distribution as the length increases. We obtain a diffusion equation for the probability distribution and compute the average of a few relevant quantities.

Item Type:Article
Source:Copyright of this article belongs to Elsevier Science.
ID Code:18427
Deposited On:17 Nov 2010 09:10
Last Modified:04 Jun 2011 10:12

Repository Staff Only: item control page